Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Thrombolysis for acute myocardial infarction always has a risk of causing haemorrhage.1 Both gastro-oesophageal reflux disease and ischaemic heart disease are common,2 and can have some overlap in their symptomatology. We present a patient who suffered an unusual complication of thrombolytic therapy.
An 80 year old man presented to his local emergency department with an acute inferior myocardial infarction. His only history of note was quadruple coronary artery bypass grafting at the age of 70, from which he had made a good recovery. He was assessed as appropriate for thrombolysis; tenectplase 37.5 mg, and aspirin 300 mg were given, and systemic heparinisation started. His electrocardiographic changes of myocardial infarction improved and reperfusion was thought to have occurred. An echocardiogram at 24 hours after admission reported moderate systolic dysfunction with infero-posterior akinesis, consistent with recent infarction. His troponin I concentrations were 0.64 μg/l, 14.1 μg/l, and 21.6 μg/l (normal range 0–0.1 μg/l) at 6, 12, and 24 hours after admission respectively. He was given regular β blockers, aspirin, and statin therapy, and remained well for the next 36 hours. …